Alerte Lucentis

Lu ce matin sur Medscape :

Medscape Alerts : Lucentis Linked to Stroke Risk in Elderly

January 30, 2007 — Genentech, Inc, has warned healthcare professionals regarding the potential increased risk for stroke associated with use of ranibizumab (Lucentis) in the treatment of neovascular (wet) age-related macular degeneration in elderly patients.

The warning was based on interim data from an ongoing safety study (SAILOR) showing that the risk for stroke was significantly higher in patients receiving the recommended dose of ranibizumab (0.5 mg) compared with a 0.3 mg dose (1.2% vs 0.3%; P = .02) at an average follow-up of 230 days. Patients with a history of stroke appeared to be at increased risk for subsequent stroke, the company said.

The 0.3- and 0.5-mg doses were not statistically different in terms of incidence of myocardial infarction or vascular death, and their overall safety appeared to be consistent with that observed in phase 3 studies submitted as part of the drug approval process.

Ranibizumab was approved by the US Food and Drug Administration in June 2006. The recommended dosing regimen is 0.5 mg administered by intravitreal injection once a month.

Additional information regarding use of ranibizumab injection may be obtained from the company by calling 1-800-821-8590.

Adverse events potentially related to use of ranibizumab should be reported to the company by phone at 1-888-835-2555. Alternatively, this information may be communicated to the FDA’s MedWatch reporting program by phone at 1-800-FDA-1088, by fax at 1-800-FDA-0178, online at http://www.fda.gov/medwatch, or by mail to 5600 Fishers Lane, Rockville, MD 20852-9787.

Cela voudrait il dire que ceux qui continuent, malgré l’ATU de cohorte de Lucentis, à utiliser l’Avastin ne sont pas forcément des « criminels » ;-) ?
Quoi qu’il en soit, il me semble que ce DOUTE doit nous rendre aussi prudents lors de l’utilisation de l’un ou l’autre, quant aux antécédents cardiovasculaires et/ou thrombo-emboliques des patients…

Et vous, qu’en pensez-vous ?